MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58957
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fill patient identifier is case-(b)(6).The number of patients involved is unknown.The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igm reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control did not demonstrate an issue with the system.The customer did not provide the samples or additional information for investigation.Sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.Some patient may develop antibodies directed only against the nucleoproteins and not against the spike protein and vice versa, which may explain some differences in results.The local support organization explained differences between assays targeting nucleoprotein and assays targeting spike protein.In conclusion, the cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported discordant non-reactive sars-cov-2 igm (access sars-cov-2 igg assay, part number c58957, lot number 971256) results were generated for several patients on the customer's unicel dxi 800 access immuno analyzer (part number 973100 and serial number (b)(4)).The access sars-cov-2 igm results were discordant with alternate methods, alternate methods used are unknown.The results obtained by the customer were not provided and the number of patients is unknown.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.Calibration passed on (b)(6) 2020 with reagent lot 971256 and calibrator lot 922426.Quality control (qc) was passing within the laboratory¿s established ranges.System check passed on (b)(6) 2021.There were no issues with sample integrity reported by the customer.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.Note: the customer reported discordant non-reactive sars-cov-2 igm results on a second dxi analyzer serial number 606436.Another report was filed related to this instrument.

Brand Name
ACCESS SARS-COV-2 IGM
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key11285415
Report Number9680746-2021-00015
Device Sequence Number17104452
Product Code QKO
UDI-Device Identifier15099590738617
UDI-Public(01)15099590738617(17)210410(11)201012(10)971256
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Catalogue NumberC58957
Device Lot Number971256
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1